Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 27, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 24, 2007, 4:39 PM CDT for Richland County, Vernon County, Wisconsin. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2007, 4:39 PM CDT (21:39 UTC)
- Expired
- May 24, 2007, 5:15 PM CDT
- In force
- 36 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Richland County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 67 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 5:06 PM CDT | HAIL 0.75 | 3 W Hillsboro, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 242140 SVRARX WIC103-123-242215- /O.NEW.KARX.SV.W.0027.070524T2139Z-070524T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 440 PM CDT THU MAY 24 2007 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN RICHLAND COUNTY IN SOUTHWEST WISCONSIN... NORTHEASTERN VERNON COUNTY IN SOUTHWEST WISCONSIN... * UNTIL 515 PM CDT * AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED FROM NEAR LA FARGE TO NEAR BOSSTOWN...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RICHLAND CENTER AND COUNTY ROADS Z Z AND Q AROUND 440 PM... LA FARGE AND HIGHWAYS 80 AND 56 AROUND 445 PM... HIGHWAY 80 AND COUNTY C C AND HUB CITY AROUND 450 PM... WHITE CITY AND WILDCAT MOUNTAIN STATE PARK AROUND 455 PM... HILLSBORO AND MOUNT TABOR AROUND 500 PM... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER SERVICE DIAL 6 0 8 7 8 4 7 2 1 4. LAT...LON 4373 9031 4329 9032 4322 9067 4372 9067 $$ MW
3 follow-up statements
000 WWUS53 KARX 242151 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 451 PM CDT THU MAY 24 2007 WIC103-123-242215- /O.CON.KARX.SV.W.0027.000000T0000Z-070524T2215Z/ VERNON WI-RICHLAND WI- 451 PM CDT THU MAY 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR RICHLAND AND NORTHEASTERN VERNON COUNTIES... AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROCKTON...TO SABIN...TO HIGHWAY 171 AND COUNTY U...TO EXCELSIOR...OR ALONG A LINE EXTENDING FROM 17 MILES EAST OF VIROQUA TO 10 MILES NORTHWEST OF RICHLAND CENTER TO 17 MILES SOUTHWEST OF RICHLAND CENTER...MOVING NORTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 80 AND COUNTY Y AND COUNTY ROADS E AND Q AROUND 500 PM... HILLSBORO AND COUNTY ROADS Z Z AND Q AROUND 505 PM... RICHLAND CENTER AND HIGHWAYS 80 AND 56 AROUND 510 PM... HIGHWAY 80 AND COUNTY C C AND HUB CITY AROUND 515 PM... TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER SERVICE DIAL 6 0 8 7 8 4 7 2 1 4. LAT...LON 4373 9031 4329 9032 4322 9067 4372 9067 $$ MW
000 WWUS53 KARX 242206 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 505 PM CDT THU MAY 24 2007 WIC103-123-242215- /O.CON.KARX.SV.W.0027.000000T0000Z-070524T2215Z/ VERNON WI-RICHLAND WI- 505 PM CDT THU MAY 24 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR RICHLAND AND NORTHEASTERN VERNON COUNTIES... AT 500 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DILLY TO GREENWOOD TO FIVE POINTS TO BASSWOOD...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTHWEST OF MAUSTON TO 15 MILES NORTH OF RICHLAND CENTER TO 9 MILES WEST OF RICHLAND CENTER TO 8 MILES SOUTHWEST OF RICHLAND CENTER TO 12 MILES SOUTHWEST OF RICHLAND CENTER...MOVING NORTHEAST AT 45 MPH. ONE STORM WAS SHOWING ROTATION OVER EASTERN VERNON COUNTY NEAR BENDERS CORNERS. ANOTHER SEGMENT OF THE STORM WAS SHOWING SIGNS OF DAMAGING WINDS OVER SOUTHERN RICHLAND COUNTY...NEAR BASSWOOD AND BOAZ. * SEVERE THUNDERSTORMS WILL BE NEAR... RICHLAND CENTER AND HIGHWAYS 80 AND 56 AROUND 510 PM... HIGHWAY 80 AND COUNTY C C AND HUB CITY AROUND 515 PM... TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER SERVICE DIAL 6 0 8 7 8 4 7 2 1 4. LAT...LON 4373 9031 4329 9032 4322 9067 4372 9067 $$ MW
000 WWUS53 KARX 242217 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 516 PM CDT THU MAY 24 2007 WIC103-123-242226- /O.EXP.KARX.SV.W.0027.000000T0000Z-070524T2215Z/ VERNON WI-RICHLAND WI- 516 PM CDT THU MAY 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND AND NORTHEASTERN VERNON COUNTIES EXPIRED AT 515 PM CDT... THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER APPEARS CAPABLE OF PRODUCING SEVERE WEATHER. HOWEVER...GUSTY WINDS UP TO 50 MPH ARE STILL POSSIBLE...ALONG WITH SMALL HAIL. THE EASTERN PARTS OF RICHLAND COUNTY ARE THE MOST LIKELY TO SEE THIS. TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER SERVICE DIAL 6 0 8 7 8 4 7 2 1 4. LAT...LON 4373 9031 4329 9032 4322 9067 4372 9067 $$ MW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:15 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 24, 3:15 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 315 PM CDT THU MAY 24 2007 .SHORT TERM...TODAY THROUGH SUNDAY FORECAST CONCERNS FOCUS ON THE EXITING PCPN THIS EVENING...THEN THE NEXT CHANCE FOR PCPN FRI NIGHT/SAT. CURRENTLY...A COLD FRONT NEARLY BISECTS THE FORECAST AREA NORTH-SOUTH...WITH 88-D IMAGERY INDICATING A BROKEN LINE OF THUNDERSTORMS ALONG IT...AND AREAS OF SHOWERS WELL BEHIND IT. THE FRONT WILL CONTINUE TO PUSH EAST THIS EVENING...SLIDING OVER MICH BY 06Z. THE PRECIPITATION WILL COME TO AN END FROM WEST TO EAST ACROSS THE FORECAST AREA AS A RESULT. SOME INSTABILITY AND 0-3 KM SHEAR WILL BRING A SEVERE WIND THREAT WITH SOME OF THE STORMS EARLY THIS EVENING...BUT THOSE CHANCES WILL LIE TO THE EAST AND NORTHEAST OF THE FORECAST AREA. WEAK HIGH PRESSURE OVER THE SOUTHERN/CENTRAL PLAINS THEN LOOKS TO SLIDES ACROSS NORTHERN ILL BY FRI AFTERNOON...BRINGING A BREAK FOR A DAY FROM THE WET CONDITIONS OF THE PAST FEW DAYS. FOR FRI NIGHT AND SAT...A 500 MB SHORTWAVE TROUGH WILL SPIN ACROSS THE NORTHERN PLAINS...SLIDING ACROSS THE NORTHERN GREAT LAKES ON SAT...THEN EXITING EAST SAT NIGHT. A SFC LOW WILL DEVELOP IN RESPONSE TO THE UPPER LEVEL FORCING...WITH THE LOW MOVING ACROSS THE UPPER MISSISSIPPI RIVER VALLEY ON SAT...AND NORTH OF THE NORTHERN GREAT LAKES SAT NIGHT/SUN. THE MODELS DIFFER WITH HOW QUICKLY THEY BRING THIS SYSTEM THROUGH...WITH THE GFS STILL THE QUICKER MODEL AS IT SLIDES THE COLD FRONT ACROSS THE MISSISSIPPI RIVER AT 18Z SAT...WHILE THE NAM HANGS IT BACK ACROSS CENTRAL MN/IA AT THAT TIME. THE 09Z SREF WOULD FAVOR THE GFS...WITH THE LATEST EC ALSO LEANING TOWARD IT. THE UKMET MIMICS THE NAM. THE GFS HAS TRENDED A BIT FASTER OVER ITS PAST COUPLE RUNS...WHILE THE NAM HAS REMAINED VERY CONSISTENT. WITH MORE SUPPORT FOR THE SLIGHTLY FASTER SYSTEM...WILL LEAN TOWARD IT...BUT NOT COMPLETELY. SO...INITIALLY FOR FRI NIGHT...A WARM FRONT ASSOCIATED WITH THE ADVANCING SYSTEM WILL MOVE NORTHEAST INTO IOWA/NORTHERN ILL BY 12Z SAT. GOOD 850 MB THETA-E ADVECTION INDICATED ALONG AND NORTH OF THE SFC BOUNDARY...WITH SOME FRONTOGENETIC RESPONSE IN THE 900:800 MB LAYERS. IN ADDITION...A BRANCH OF THE LOW LEVEL JET/MOISTURE TRANSPORT LOOKS TO SURGE NORTHEAST...ACROSS THE WARM FRONT OVERNIGHT FRIDAY INTO SAT. THE GFS IS STRONGER WITH THIS LOW LEVEL FORCING...WHICH RESULTS IN MORE QPF NORTH OF THE WARM FRONT COMPARED TO THE NAM. THE NAM DOES HAVE THIS THOUGH...ALTHOUGH WEAKER AND NOT AS MUCH QPF. BELIEVE THERE IS ENOUGH FORCING/MOISTURE RETURN THAT SMALL POPS ARE WARRANTED ACROSS THE SOUTHERN TIER OF THE FORECAST AREA. ONGOING FORECAST ALREADY HAS THIS COVERED...BUT WILL MAKE SOME MINOR ADJUSTMENTS TO THE AREAL EXTENT. ON SAT...THE COLD FRONT WILL MARCH INTO THE REGION DURING THE MORNING...LIKELY EXITING EAST OF THE FORECAST AREA DURING THE EVENING. THE LOW LEVEL MOISTURE TRANSPORT WILL STILL BE GOOD OUT AHEAD OF THE FRONT...WITH SFC PW/S AROUND 1.25 INCHES. CLOUDS ASSOCIATED WITH THE PCPN NORTH OF THE WARM FRONT WILL CUT INTO THE POTENTIAL INSTABILITY FOR THE COLD FRONT TO TAP INTO. THE NAM INDICATES MUCH MORE CAPE THAN THE GFS...AS IT PRODUCED LESS QPF NORTH OF THE WARM FRONT...AND LESS CLOUD. FEEL THIS IS OVER DONE...AND SOMETHING CLOSER TO THE 1000 J/KG IN MUCAPE MORE REASONABLE //ALA THE GFS// FOR SAT AFTERNOON. THE CLOUDS AND PCPN WILL ALSO LIKELY SLOW DOWN THE NORTHWARD ADVANCEMENT OF THE WARM FRONT...WITH THE MODELS GENERALLY TAKING IT INTO NORTHCENTRAL MN AND SOUTHERN WI. WIND SHEAR LOOKS PRETTY GOOD ALONG BOTH SFC BOUNDARIES...ESPECIALLY IN THE 0-3 KM LAYER WITH AROUND 40 KTS INDICATED. SO...EXPECT CONTINUED DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGHOUT SAT...WITH THE WARM FRONT LIKELY SERVING AS THE BEST FOCUS RATHER THAN THE COLD FRONT. IN ADDITION...THERE WILL BE A SEVERE THREAT...ESPECIALLY IN THE VICINITY OF THE WARM FRONT. FOR SAT NIGHT/SUN...THE PCPN CHANCES WILL END SAT EVENING AS THE SYSTEM EXITS EAST...ALLOWING FOR A SFC HIGH TO BUILD IN FROM THE NORTHERN PLAINS. OVERALL...THE PCPN WILL COME TO AN END THIS EVENING...WITH DRIER CONDITIONS FOR FRI. THE SHOWER/STORM THREAT RETURNS OVERNIGHT ON FRI...WITH SAT LOOKING LIKE A WET DAY. SOME SEVERE WEATHER LOOKS POSSIBLE AT THE MOMENT ON SAT...ESPECIALLY WE CAN BUILD SOME INSTABILITY. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY ZONAL UPPER LEVEL FLOW LOOKS TO CONTINUE THROUGH THE NEW WORK WEEK...WITH A 500 MB SHORTWAVE TROUGH MOVING THROUGH THE FLOW TOWARD THE REGION. THE MODELS HAVE FAIRLY SIMILAR TIMING ON THIS FEATURE...BRINGING IT THROUGH TUES NIGHT/WED...WITH THE GFS SLIGHTLY SLOWER THAN THE EC. THE BIGGER MODEL DIFFERENCES ARISE WITH THE STRENGTH OF THIS SYSTEM...WITH THE GFS DEVELOPING A MUCH SHAPER...STRONGER SHORTWAVE COMPARED TO THE EC. THE SREF/S SPEED IS MORE COMPARABLE WITH THE GFS...BUT MIMICS THE EC/S STRENGTH MORE. EITHER WAY...A COLD FRONT WOULD ACCOMPANY THE UPPER LEVEL FEATURE...SLIDING ACROSS THE AREA TUES/WED. A GOOD SOUTHERLY FETCH OF MOISTURE INTO THE FRONT WOULD HELP IT SPARK SHOWERS/STORMS ALONG AND BEHIND IT. DEPENDING ON WHEN THE FRONT MOVES THROUGH...THERE COULD BE SOME SEVERE POTENTIAL...WITH INSTABILITY BUILDING AHEAD OF THE FRONT...AND GOOD WIND SHEAR ALONG AND BEHIND IT. UNLIKE THE SLOW EASTWARD PROGRESS OF THE COLD FRONT THAT AFFECTED THE AREA YESTERDAY AND TODAY...THE UPPER LEVEL FLOW SHOULD MOVE THIS PROGGED FRONT THROUGH FAIRLY QUICKLY. PRIOR TO THE HEART OF THIS SYSTEM THOUGH...BOTH THE EC AND GFS HINT AT A WARM FRONT DEVELOPING FROM THE CENTRAL PLAINS INTO ILL ON MONDAY...ADVANCING NORTHWARD THROUGH THE AREA MON NIGHT/TUESDAY. THE TAP TO GULF MOISTURE WILL ALREADY BE IN PLACE BY THEN...RIDING UP OVER THE WARM FRONT AND LEADING TO CHANCES OF SHOWERS/STORMS ALONG AND NORTH OF THE FRONT. ON THU...HIGH PRESSURE THEN LOOKS TO BUILD IN BEHIND THIS DEPARTING SYSTEM. SO...A SHOWERY AND STORMY PERIOD CURRENTLY LOOKS ON TAP FOR MUCH OF THE NEW WORK WEEK. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RIECK
Hazardous weather outlook, May 24, 10:23 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1023 AM CDT THU MAY 24 2007 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-251100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1023 AM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT SLOWLY MOVING THROUGH THE AREA TODAY WILL CONTINUE TO TRIGGER MORE SHOWERS AND THUNDERSTORMS. ON GOING SHOWERS ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA WILL LIKELY MINIMIZE THE RISK OF SEVERE WEATHER TODAY...BUT AHEAD OF THIS FRONT STRONGER STORMS MAY DEVELOP BY EARLY AFTERNOON. AT THIS TIME...THE MAIN SEVERE WEATHER THREAT LOOKS TO BE DAMAGING WINDS. AREAS WEST OF A OELWEIN...DECORAH IOWA TO WINONA MINNESOTA LINE ARE THE LEAST LIKELY TO HAVE ANY SEVERE THUNDERSTORMS TODAY. JUST EAST OF THERE STORMS ARE POSSIBLE FROM 11 AM TO 2 PM... AND FROM 1 PM TO 6 PM ACROSS THE REST OF WESTERN AND CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ON SATURDAY ACROSS THE ENTIRE AREA AS ANOTHER AREA OF LOW PRESSURE AND A COLD FRONT MOVE ACROSS THE REGION. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE DURING THE AFTERNOON AND EVENING. AT THIS TIME...THE MAIN SEVERE WEATHER THREAT LOOKS TO BE DAMAGING WINDS AND LARGE HAIL. A FEW THUNDERSTORMS MAY OCCUR FROM MEMORIAL DAY THROUGH WEDNESDAY AS A SLOW MOVING LOW PRESSURE SYSTEM MOVES THROUGH THE REGION. IT IS STILL TOO EARLY TO DISCERN THE SEVERE THREAT WITH ANY OF THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...MAINLY OVER PARTS OF WESTERN AND CENTRAL WISCONSIN. SPOTTERS ACROSS THE REGION MAY BE NEEDED SATURDAY AFTERNOON AND EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. SHEA/BROOKS
In the hours before
Local storm report, May 24, 11:56 AM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1156 AM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 5 NNE LA CRESCENT 43.90N 91.27W
05/23/2007 LA CROSSE WI NWS EMPLOYEE
DAMAGE ON NORTHERN TIP OF FRENCH ISLAND IN AND NEAR
NELSON COUNTY PARK JUST NORTHWEST OF LA CROSSE MUNI
AIRPORT. NUMEROUS TREES DOWN IN THE 10 TO 18 INCH
DIAMETER RANGE LAYING SOUTH TO NORTH. BOAT FLIPPED AND
DOCKS DAMAGED AT RESIDENCES ON NORTHERN EXTENT OF
LAKESHORE DRIVE. ALSO REPORTED BY TRAINED SPOTTER. ASOS
REPORTED 52 MPH GUST AT 811 PM 1 NMI SE.
&&
DBLocal storm report, May 24, 11:58 AM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1158 AM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND GST 4 N BYRON 44.09N 92.65W
05/23/2007 M48.00 MPH OLMSTED MN TRAINED SPOTTER
0600 PM TSTM WND GST ORONOCO 44.16N 92.54W
05/23/2007 M38.00 MPH OLMSTED MN TRAINED SPOTTER
0603 PM TSTM WND GST 2 N ORONOCO 44.19N 92.54W
05/23/2007 E55.00 MPH OLMSTED MN TRAINED SPOTTER
ALONG HIGHWAY 52 ON COUNTY LINE.
0605 PM TSTM WND GST ROCHESTER 44.01N 92.48W
05/23/2007 M45.00 MPH OLMSTED MN ASOS
0607 PM TSTM WND GST ROCHESTER 44.01N 92.48W
05/23/2007 M40.00 MPH OLMSTED MN BROADCAST MEDIA
MEASURED BY SCHOOL NET AT WILLOW CREEK MIDDLE SCHOOL.
REPORTED BY KIMT TELEVISION.
0611 PM TSTM WND GST ROCHESTER 44.01N 92.48W
05/23/2007 E40.00 MPH OLMSTED MN TRAINED SPOTTER
ALSO PEA SIZE HAIL REPORTED.
0612 PM TSTM WND GST ROCHESTER 44.01N 92.48W
05/23/2007 E48.00 MPH OLMSTED MN TRAINED SPOTTER
REPORTED ON NORTHWEST SIDE OF TOWN.
0625 PM TSTM WND DMG ZUMBRO FALLS 44.29N 92.43W
05/23/2007 WABASHA MN AMATEUR RADIO
FEW TREES DOWN ALONG HIGHWAY 63.
0640 PM FLOOD AUSTIN 43.67N 92.97W
05/23/2007 MOWER MN BROADCAST MEDIA
OVER AN INCH OF RAIN IN 30 MINUTES HAS CAUSED SOME STREET
FLOODING IN CITY. REPORTED BY KAAL TV.
0640 PM HAIL 4 SSW DORCHESTER 43.41N 91.55W
05/23/2007 E0.88 INCH ALLAMAKEE IA PUBLIC
0643 PM TSTM WND GST NELSON 44.42N 92.00W
05/23/2007 E40.00 MPH BUFFALO WI FIRE DEPT/RESCUE
PEA SIZE HAIL ALSO REPORTED.
0653 PM TSTM WND DMG 4 NW MODENA 44.49N 91.86W
05/23/2007 BUFFALO WI PUBLIC
HIGH WINDS REPORTED WITH A FENCE BLOWN DOWN.
0715 PM TSTM WND DMG ELEVA 44.58N 91.47W
05/23/2007 TREMPEALEAU WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN. REPORTED BY WI STATE PATROL
AND COUNTY SHERIFF DEPT.
0810 PM TSTM WND DMG 5 NNE LA CRESCENT 43.90N 91.27W
05/23/2007 LA CROSSE WI NWS EMPLOYEE
DAMAGE ON NORTHERN TIP OF FRENCH ISLAND IN AND NEAR
NELSON COUNTY PARK JUST NORTHWEST OF LA CROSSE MUNI
AIRPORT. NUMEROUS TREES DOWN IN THE 10 TO 18 INCH
DIAMETER RANGE LAYING SOUTH TO NORTH. BOAT FLIPPED AND
DOCKS DAMAGED AT RESIDENCES ON NORTHERN EXTENT OF
LAKESHORE DRIVE. ALSO REPORTED BY TRAINED SPOTTER. ASOS
REPORTED 52 MPH GUST AT 811 PM 1 NMI SE.
0811 PM TSTM WND GST LA CROSSE 43.83N 91.23W
05/23/2007 M52.00 MPH LA CROSSE WI ASOS
REPORTED AT LA CROSSE MUN. AIRPORT
0848 PM HEAVY RAIN AUSTIN 43.67N 92.97W
05/23/2007 M1.46 INCH MOWER MN BROADCAST MEDIA
REPORTED BY KAAL TELEVISION.
0945 PM TSTM WND DMG 3 NNW STEUBEN 43.22N 90.88W
05/23/2007 CRAWFORD WI TRAINED SPOTTER
TWO TREES DOWN OVER ROAD
0948 PM TSTM WND DMG VIROQUA 43.56N 90.89W
05/23/2007 VERNON WI EMERGENCY MNGR
TREE DOWN ON POWER LINE
0948 PM TSTM WND DMG WEST PRAIRIE 43.46N 91.02W
05/23/2007 VERNON WI EMERGENCY MNGR
FEW TREES DOWN ON A POWER LINE
0948 PM TSTM WND DMG READSTOWN 43.45N 90.76W
05/23/2007 VERNON WI EMERGENCY MNGR
ONE TREE DOWN
1021 PM TSTM WND DMG ELROY 43.74N 90.27W
05/23/2007 JUNEAU WI LAW ENFORCEMENT
ONE 5-6 INCH DIAMETER TREE DOWN
1034 PM TSTM WND DMG MAUSTON 43.80N 90.08W
05/23/2007 JUNEAU WI LAW ENFORCEMENT
PART OF 8 INCH DIAMETER TREE DOWN ON VEHICLE
&&
DBLocal storm report, May 24, 12:18 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1218 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM TSTM WND DMG WEST PRAIRIE 43.46N 91.02W
05/23/2007 VERNON WI EMERGENCY MNGR
FEW TREES DOWN ON A POWER LINE
&&
DBLocal storm report, May 24, 2:18 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
218 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND GST VOLK FIELD 43.93N 90.27W
05/24/2007 M58 MPH JUNEAU WI AWOS
&&
SHEALocal storm report, May 24, 3:40 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
340 PM CDT THU MAY 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG 2 SW BROOKS 43.80N 89.66W
05/24/2007 ADAMS WI LAW ENFORCEMENT
TREES DOWN ON FERN AVE EAST OF COUNTY B. ALSO POWER
LINES DOWN NEAR INTERSECTION OF COUNTY G AND A.
&&
DBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 9:28 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 30 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.